MAUDE Adverse Event Report: HOLOGIC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY

HOLOGIC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY
Model Number RM-BREVDRV
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported that during a brevera procedure on (b)(6) 2025, the customer experienced an error and no suction on the device while collecting samples.The customer reports that the tubing had to be cut to retrieve the samples and the procedure could not be completed.A field engineer was dispatched to examine the equipment and determined that the driver needed to be replaced.The field engineer replaced the driver, performed the necessary calibrations and confirmed that the system is now functioning in accordance with manufacturer specifications.
 
Additional Manufacturer Narrative
An investigation was conducted: brief description: it was reported on (b)(6)2025 that during a procedure the brevera system (b)(6) began displaying a driver error.This occurred while collecting samples, and there was no suction.They were unable to complete the procedure, and the patient was rescheduled.The dispatched field service engineer attempted to power cycle the system, but the driver did not initialize properly.The driver was replaced, and the system functioned per manufacturer specifications.Initial evaluation: neither the brevera system nor the brevera driver used in this complaint were returned for investigation.The exact driver serial number was not recorded, but by looking at drivers associated with the system, and dates for installation/replacement, it can be determined that the most likely driver used in this case is rm-brevdrv (b)(6) as it was installed on (b)(6)2025.Investigation methods and findings: further investigation could not be performed as parts were not returned.Cause/root cause: since no parts were returned, a definitive root cause could not be determined.After reviewing the complaint, discussing the case with a hologic service sustainment engineer, and examining a previous investigation into this type of issue, the most probable root cause for the reported error codes is related to the needle not firing its fully designated firing distance.This root cause can be linked to insufficient spring force when firing into breast tissue causing excess drag and reducing needle travel velocity.As a result, the timing shaft can become jammed with the outer cannula fork and the wear plate, effectively blocking cam shaft rotation and preventing biopsy samples from being taken.Conclusion: as no parts were returned for investigation, root cause for the reported issue was unable to be determined.Conversations with service engineering indicated that based off the error experienced, it is likely that the needle did not fire its full distance, and the cannula forks jammed with the timing shaft of the driver.A new driver design has been created that will address the spring force issue.Pmqa will monitor the complaint data and trends for this new driver design.Complaint confirmed: no device history record (dhr) review: driver serial number: (b)(6), driver sku: rm-brevdrv, system serial number: (b)(6), driver manufacture date: 12/29/2021, driver installation date: (b)(6)2024, udi: (b)(4).The device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key22098585
Report Number1222780-2025-00287
Device Sequence Number8340329
Product Code KNW
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRM-BREVDRV
Device Catalogue NumberRM-BREVDRV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Supplement Date Received by Manufacturer05/19/2026
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown